USMLE Forums banner
1 - 4 of 4 Posts

·
Registered
Joined
·
62 Posts
Discussion Starter · #1 ·
It is mentioned that usage of Flutamide causes gradual increase in testosterone levels due to negative feed back mechanism......and also given usage of GnRH agonists can decrease this effect how is it possible?

my doubt is if flutamide increases testosterone, at the same time GnRH will also increase as part of the feed back loop then what is the role of GnRH agonists

anyone please help in this concept........
 

·
Registered
Joined
·
75 Posts
Flutamide acts as a testosterone receptor antagonist; wheres as a GnRH analog such as Leuprolide (long term use) causes downregulation - hence it can cause medical castration in cancers, such as Prostate.

It is the function of GnRH long-acting drugs such as Leuprolide that cause downregulation, which aids in combating cancer.

As for physiology, it is correct that GnRH use would cause an increase in testosterone due to the increase in FSH/LH -- but its the specific use of long-term ability that is exploited here.
 

·
Registered
Joined
·
62 Posts
Discussion Starter · #4 ·
thanks

Flutamide acts as a testosterone receptor antagonist; wheres as a GnRH analog such as Leuprolide (long term use) causes downregulation - hence it can cause medical castration in cancers, such as Prostate.

It is the function of GnRH long-acting drugs such as Leuprolide that cause downregulation, which aids in combating cancer.

As for physiology, it is correct that GnRH use would cause an increase in testosterone due to the increase in FSH/LH -- but its the specific use of long-term ability that is exploited here.
thanks u so much for the help got very much confused with this thanks once again
 
1 - 4 of 4 Posts
Top